How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I am on warfarin for APS (INR about 2.5) following DVT and

Resolved Question:

I am on warfarin for APS (INR about 2.5) following DVT and PE 14 years ago. I have just finished a 3-day course of Colchicine for gout which affected right toe and both knees.
Yesterday afternoon I suddenly got shooting pains in my left leg (my 'good' leg). If I rotate my ankle, I get a pain on the inside of the ankle and up the outside of the calf. Although the pain was sharp at first, it subsided and went away after lying down for a while. However, there is still some pain today if I rotate the ankle and a mild tenderness in the outside of the calf muscle. There is no swelling, no redness, no heat in the ankle or lower leg.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

Do you have numbness in fingers or toes?
Weakness or fatigue?
Do you have muscle pain or weakness?
Is pain continuous in nature?

Kind Regards,
Dr. Robert
Customer: replied 3 years ago.

No numbness


No weakness or fatigue other than the fact that being in pain is tiring!


I think the pain is more like nerve pain than muscle pain but the only area tender to touch, and only very slightly, is the outside of the calf muscle.


There is no pain as I sit and write this but if I try to rotate my ankle by turning the foot inwards, there is a moderately sharp pain on the inside of the ankle bone and tingling up the outside of the calf muscle to just below the knee.

Expert:  Dr. Robert replied 3 years ago.
Dear Customer, Thanks for providing quick additional information.
I can understand your concern.

First of all I would make clear, that chances of developing DVT are slim. Having an INR of 2.5 along with regular use of warfarin prevents recurrence of DVT.

Having pain on outside part of calf which is radiating towards ankle, could occur with side effect of Colchicine. Having nerve pain could occur with side effect from this drug.

Other possibility could be- Nerve compression, Dehydration.
For the time, you should take Tab. Vit. B Complex and Cap. Vitamin E as supplements and you should not stand for a long time. You should take plenty of fluids.
You can also take OTC Tylenol for pain.

Most likely in 1-2 weeks, you would be free from symptoms.
Please follow above measures and discuss this issue with your doctor.

Good luck and Take care.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.




Customer: replied 3 years ago.

Thank you. The pain is from the ankle to the calf rather than vice versa and the pain came on several hours after I finished the course of the drug but your assessment that it is probably a sign of side effects makes sense and is reassuring. I hope it does not last 1-2 weeks, though!

Expert:  Dr. Robert replied 3 years ago.
Dear,
Thanks for asking follow up question. I am happy to answer you further.

Yes, sometimes such side effects may start after hours or even 1-2 days, after stopping drug. Most likely it is not related with any serious issue.

Yes, I understand that pain starts from ankle and then reaches towards calf, Still i would not worry for serious issue.
Nerve compression is also one common possibility.

Please follow above measures and discuss this issue with your doctor.

Good luck and Take care.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.


Dr. Robert and 2 other Medical Specialists are ready to help you